Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Will antidepressants leave me completely numb again?

(4 Posts)
Halbwahrheiten Tue 14-Jun-11 22:12:11

this might sound stupid, but.....

I took citalopram about ten years ago for my depression but came off them because they left me feeling cut off from the world and myself.

I started on seroxat last week because I couldn't bear feeling as low as I did anymore, but now I am wondering if it's going to leave me feeling completely numb again? I don't want to lose the ability to cry, I just want to stop crying all the time. Some things deserve to be cried over.
What about anger and impatience? or any other feelings?

Chocattack Tue 14-Jun-11 22:24:22

Not stupid at all. I suffered from numbness. But then it's nice to have a break from the crying isn't it? The fact that you couldn't bear feeling as low as you did anymore suggests that you're ready to accept the numbness at least for now. Maybe best not to look too far ahead smile.

midnightservant Tue 14-Jun-11 23:12:42

Seroxat really works for me. I have been on non-SSRIs in the distant past, and they left me feeling zombie-like, preferred to feel miserable rather than feel nothing, so didn't continue with them.

Was first prescribed seroxat in 1998, not too long after SSRIs came on the scene, and honestly it made such a difference.

After other meds since then I recently went back on them and they have once again done the trick for me, with no side effects. I feel much much better, no emotional flattening.

They take a few weeks to kick in fully, but I noticed an improvement quite soon.

Should they not do the trick for you, do go back and say so. There are a lot of slightly different meds out there which suit slightly different heads, so to speak.

Halbwahrheiten Wed 15-Jun-11 08:49:35

thank you for your replies.

I had been wondering if I am just imagining that they may already be working a bit after a week and a half.. apart from the fact that the side effects are a bit hmm at times I do seem to feel less crappy and tense.

midnight I also preferred feeling miserable to feeling like a zombie, but I can probably quite safely say that if I hadn't stayed on them for the couple of months that I did, I might have ended up killing myself, so it wasn't all bad.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: